Nebraska, 2006

Damaging Wind in Nebraska, August 10, 2006

August 10, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:08 PM CST, 10 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 2:08 PM CST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION...COR TO DEWPOINT COMMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT WED AUG 9 2006

.DISCUSSION...

FORECAST CONCERNS CENTER AROUND TSTM CHANCES NEXT COUPLE OF DAYS AND
THEN OVER THE WEEKEND.

LATEST SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVR SOUTH CENTRAL
NEB WITH WARM FRONT EXTENDING EWD ACROSS EXTREME SERN NEB. ANOTHER
AREA OF WEAK LOW PRESSURE SITS ACROSS N CNTRL NEB WITH A SECONDARY
WARM FRONT EXTENDING NEWD INTO EXTREME SERN SD. SFC DEWPOINTS
CONTINUE TO CLIMB THIS AFTERNOON INTO THE MID TO UPPER 70S AT MOST
REPORTING SITES WITH THE EXCEPTION OF FAR SWRN COUNTIES WHERE THEY
HAVE MIXED OUT MORE AND SFC TEMPS HAVE CLIMBED INTO THE UPPER 90S.
UPPER LEVEL FEATURES OF NOTE INCLUDES 300MB JET SEGMENT MOVING
ACROSS SRN SD AND MID LEVEL SHORTWAVE MOVING SEWD ACROSS THE NRN
PLAINS. WE CONTINUE TO WATCH AREA OF ACCAS DEVELOPING IN CONVERGENCE
AREA ACROSS SOUTH CENTRAL NEBRASKA AS WELL AS CONVECTION THAT HAS
FORMED OVR CNTRL NEB. ANOTHER AREA OF CONCERN IS ACROSS FAR
SOUTHEAST NEBRASKA WHERE ACCAS HAS BEEN DEVELOPING LAST FEW SAT
PICS. FEEL THAT CNTRL NEB ACTIVITY SHOULD MOVE EWD INTO OUR REGION
THIS EVENING...ABOVE STRONG CAP IN PLACE PER OBSERVED 18Z OAX AND
LBF SOUNDINGS. THIS ACTIVITY IS CLOSER TO UPPER LEVEL SUPPORT AND
FEEL THAT IT HAS THE BEST CHANCE OF SURVIVAL. INSTABILITY REMAINS
QUITE STRONG WITH 4051 J/KG OFF 18Z OAX SOUNDING. STEEP MID LEVEL
LAPSE RATES ARE HIGH AND SHEAR IS FAVORABLE...WE ARE JUST MISSING A
STRONG FORCING MECHANISM. SO WITH THE IDEA OF HIGH PLAINS CONVECTION
SHIFTING EWD OVERNIGHT...THINK THAT ACTIVITY COULD CONTINUE INTO THE
EARLY MORNING HOURS OVER FAR SERN NEB AND SWRN IA. WL CLEAN THINGS
OUT BY MID MORNING.

THURSDAY IS NOT A CLEAR CUT FORECAST BY ANY MEANS WITH LEFT OVER
BOUNDARIES LIKELY DRAPED ACROSS THE AREA. WILL HAVE MORE UPPER LEVEL
SUPPORT THAN TODAY WITH SHORTWAVE MID LEVEL TROF DROPPING OUT OF THE
DAKOTAS. INSTABILITY WILL BE HIGH ONCE AGAIN AND SO HAVE A CONTINUED
CHANCE OF TSTMS THROUGHOUT MUCH OF THE AFTERNOON AND INTO THE
EVENING HOURS.

FRIDAY LOOKS LIKE OUR DRY DAY AS DOES MUCH OF SATURDAY. BY LATE
SATURDAY...NEXT FRONT BEGINS TO SLIDE SEWD INTO THE REGION AND
MODELS ARE STILL HAVING SOME TIMING ISSUES WITH THIS FEATURE. PER
NATIONAL GUIDANCE...WENT WITH FASTER 00Z ECMWF SOLUTION RATHER THAN
THE SLOWER 00Z AND 12Z GFS. THIS WOULD PUT BULK OF PCPN ACROSS THE
FORECAST AREA SUNDAY. WILL CARRY PCPN INTO EARLY PART OF
MONDAY...THEN DRY AFTER THAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Aug 9, 8:58 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
958 PM CDT WED AUG 9 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
958 PM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA TONIGHT AND THURSDAY MORNING.
INSTABILITY IS LIMITED...AND SEVERE WEATHER IS NO LONGER EXPECTED.

THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THURSDAY
AFTERNOON AND EVENING ACROSS THE AREA.  DAYTIME HEATING WILL CREATE
A SOMEWHAT UNSTABLE AIRMASS.  THIS WILL INTERACT WITH A SERIES OF
MINOR FRONTS TO CREATE A CHANCE OF STRONG THUNDERSTORMS...WITH
STRONG WINDS THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY
NIGHT...BUT THE STORMS SHOULD WEAKEN AFTER DARK.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA.  THE SEVERE WEATHER
POTENTIAL WILL DEPEND ON THE TIMING AND LOCATION OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS
EVENING IN NORTHEAST NEBRASKA. THERE IS ANOTHER SLIGHT CHANCE THAT
SPOTTERS WILL BE NEEDED AFTER 4 PM THURSDAY ACROSS THE AREA.

POLLACK

In the hours before

Local storm report, Aug 10, 12:07 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
107 AM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     ALBION                  41.69N 98.00W
08/10/2006  E60 MPH          BOONE              NE   LAW ENFORCEMENT

            ESTIMATED WIND GUSTS WITH DEBRIS HITTING THE WINDOW.

&&

CHERMOK

The radar

The Omaha radar (KOAX), 123 km away, was scanning. The volume nearest the first event began at 06:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Platte

When
August 10, 12:10 AM CST
Where
Platte County, 3 mi NW of Lindsay
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.733, -97.733

Thunderstorm winds estimated at 60 mph caused some tree damage northwest of Lindsay or just south of Newman Grove.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529945.